[Skip to Content]
[Skip to Content Landing]
Article
February 3, 1984

Convulsions Associated With Amoxapine

Author Affiliations

University of Wisconsin Medical School Madison

JAMA. 1984;251(5):603-604. doi:10.1001/jama.1984.03340290023010
Abstract

To the Editor.—  The report by Litovitz and Troutman entitled "Amoxapine Overdose, Seizures, and Fatalities"1 prompts me to describe three cases from my practice of seizures associated with the therapeutic use of amoxapine.

Report of Cases.—Case 1.—  A 58-year-old man with major recurrent depression of two years' duration previously refractory to antidepressant drugs and electroconvulsive therapy had responded to a combination of lithium and amoxapine. He had no history of seizures or drug or alcohol abuse. At the time of the seizure, his medications included lithium carbonate, 1,200 mg daily in divided dose, amoxapine, 600 mg daily in divided dose, and liothyronine sodium, 25 μg daily. He had a single witnessed partial motor seizure involving his right upper extremity. The amoxapine dose was reduced to 400 mg/day, the liothyronine therapy was discontinued, and during 18 months of follow-up there have been no further seizures. Anticonvulsant drugs were

References
1.
Litovitz TL, Troutman WG:  Amoxapine overdose: Seizures and fatalities .  JAMA 1983;250:1069-1071.Crossref
2.
Peck AW, Stern WC, Watkinson C:  Incidence of seizures during treatment with tricyclic antidepressant drugs and bupropion .  J Clin Psychiatry 1983;44:197-201.
3.
Jick H, Dinan BJ, Hunter JR, et al:  Tricyclic antidepressants and convulsions .  J Clin Psychopharmacol 1983;3:182-185.Crossref
4.
Koval G, VanNuis C, Davis TD:  Seizures associated with amoxapine .  Am J Psychiatry 1982;139:845.
×